Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2010, 3:22 PM CDT for Bond County, Clinton County, Madison County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 3:22 PM CDT (20:22 UTC)
- Expired
- May 26, 2010, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:30 PM CDT | HAIL 0.25 | Highland, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS53 KLSX 262022
SVRLSX
ILC005-027-119-262045-
/O.NEW.KLSX.SV.W.0080.100526T2022Z-100526T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 345 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGHLAND...AND MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGHLAND...ST. ROSE...ST. JACOB...AVISTON AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3856 8962 3861 8971 3866 8971 3866 8980
3869 8985 3888 8967 3875 8948
TIME...MOT...LOC 2022Z 031DEG 3KT 3876 8961
WIND...HAIL 60MPH 1.00IN
$$
TRUETT1 follow-up statement
607
WWUS53 KLSX 262045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 26 2010
ILC005-027-119-262054-
/O.EXP.KLSX.SV.W.0080.000000T0000Z-100526T2045Z/
CLINTON IL-MADISON IL-BOND IL-
345 PM CDT WED MAY 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOND...
SOUTHEASTERN MADISON AND NORTHWESTERN CLINTON COUNTIES WILL EXPIRE AT
345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS STORM....SO THOSE
TRAVELING THROUGH THE HIGHLAND AREA...INCLUDING INTERSTATE
70...SHOULD BE ON THE LOOKOUT FOR STANDING WATER ON ROADS.
LAT...LON 3856 8962 3861 8971 3866 8971 3866 8980
3869 8985 3888 8967 3875 8948
TIME...MOT...LOC 2044Z 031DEG 3KT 3874 8962
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM CDT, 17 minutes earlier.
Area forecast discussion, May 26, 3:05 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT WED MAY 26 2010 .DISCUSSION... /304 PM CDT WED MAY 26 2010/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ONCE AGAIN TODAY...MAINLY ALONG AND EAST OF A QUINCY TO STEELEVILLE LINE...AND SLOWLY DRIFTING TO THE SOUTH. SO MAIN FORECAST ISSUE IN THE SHORT TERM IS DEALING WITH THE DAILY DIURNAL CHANCES OF SHOWERS AND THUNDERSTORMS...BEFORE STRONGER RIDGE BUILDS IN ON FRIDAY...DRYING THINGS OUT AND SURPRESSING ANY ACTIVITY FOR THE FIRST HALF OF THE HOLIDAY WEEKEND. ACTIVITY WILL PERSIST THIS EVENING...MAINLY ACROSS EASTERN HALF OF CWA...BEFORE SLOWLY DIMINISHING. OTHERWISE...EXPECT MILD AND HUMID CONDITIONS WITH LOWS ONLY IN THE LOW TO MID 60S TONIGHT. ON THURSDAY...WILL SEE A DECENT SHORTWAVE SLIDE SOUTH THROUGH THE AREA WITH AN EVEN BETTER CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING...THOUGH DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER... JUST SOME ISOLATED CHANCES OF HAIL...GUSTY WINDS OR VERY HEAVY RAINFALL. ANOTHER WARM DAY WITH HIGH TEMPERATURES IN THE LOW TO MID 80S. BY THURSDAY EVENING...ACTIVITY WILL FINALLY COME TO AN END AS DECENT SURFACE RIDGE BUILDS IN WITH DRIER AIR SINKING SOUTH. TEMPS WILL DIP INTO THE UPPER 50S WITH CLEARING SKIES. DRY WEATHER TO CONTINUE THROUGH SUNDAY WITH HIGH TEMPS IN THE 80S EACH DAY. HOWEVER...ANOTHER WEATHER SYSTEM WILL APPROACH THE REGION SUNDAY NIGHT WITH A COLD FRONT SLIDING THROUGH AREA AND STALLING JUST SOUTH OF THE FORECAST AREA BY MONDAY. STILL NOT CONFIDENT ON EXACT TIMING OF THIS SYSTEM SO HAVE SILENT 20 POPS SUNDAY NIGHT WITH LOW CHANCE POPS MONDAY...MEMORIAL DAY. WITH FRONT STALLED TO OUR SOUTH COULD SEE ADDITIONAL ACTIVITY OVER SOUTHEASTERN PORTIONS OF FORECAST AREA ON TUESDAY. BYRD && .AVIATION... /104 PM CDT WED MAY 26 2010/ AMS-TYPE THUNDERSTORMS WILL CONTINUE TO THREATEN TAFS THROUGHOUT THE PERIOD. IN THE ABSENCE OF SYNOPTIC SCALE FORCING CONVECTIVE TRENDS WILL PRIMARILY BE DRIVEN BY STORM INTERACTIONS/OUTFLOW BOUNDARIES...WHICH NECESSIATES USING NOWCAST TECHNIQUES TO PIN DOWN SPECIFICS ONCE THE CONVECTION GETS GOING. WILL INTITIALLY HIGHLIGHT THREAT WITH CB CLOUD GROUPS AT UIN AND COU...AND VCTS AT STL AND SUS DUE TO DEVELOPMENT THAT OCCURRED OVER STL CITY JUST BEFORE 18Z. GREATEST COVERAGE SHOULD BE TIED TO MAX AFTERNOON HEATING SO HAVE CONTINUED PREVIOUS FORECAST TRENDS OF ENDING TSRA THREAT AT 03Z...HOWEVER AS HAS BEEN THE CASE THE PAST FEW EVENINGS STORMS MAY CERTAINLY LINGER WELL PAST THAT TIME FRAME. WILL LET EVENING SHIFT FINE TUNE THOSE DETAILS. SPECIFICS FOR KSTL...IN ADDITION TO ABOVE REASONING...ROBUST STORM THAT FORMED NEAR DOWNTOWN HAS PRODUCED A WELL-DEFINED OUTFLOW BOUNDARY THAT THE TDWR DATA INDICATES IS PROPAGATING WNW TOWARD STL...SO HAVE INCLUDED AN HOUR OR TWO OF SE WIND BEGINNING AT 1830Z. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 12:03 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1203 PM CDT WED MAY 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1203 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED...HIT AND MISS...THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ALTHOUGH NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL AND STRONG GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF THE STORMS AND THE MOISTURE IN THE AIR HEAVY RAINS AND LOCALIZED FLOODING IS ALSO POSSIBLE. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER UNTIL SATURDAY MORNING. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL..STRONG WIND GUSTS...OR RAINFALLS IN EXCESS OF ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 26, 2:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM TSTM WND DMG 1 ESE SAUGET 38.58N 90.16W
05/26/2010 ST. CLAIR IL BROADCAST MEDIA
SEMI TRUCK BLOWN OVER JUST NORTH OF PARKS COLLEGE
AIRPORT ON SAUGET BUSINESS BOULEVARD.
&&
BYRDLocal storm report, May 26, 2:41 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL FARMINGTON 37.78N 90.43W
05/26/2010 E0.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
SPOTTER IN FARMINGTON REPORTS PEA TO MARBLE SIZE HAIL
&&
KANOFSKYSpecial weather statement, May 26, 2:41 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 241 PM CDT WED MAY 26 2010 MOZ074-075-262030- ST. FRANCOIS MO-STE. GENEVIEVE MO- 241 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STE. GENEVIEVE AND ST. FRANCOIS COUNTIES UNTIL 330 PM CDT... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARMINGTON...DRIFTING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FARMINGTON... KNOB LICK... DOE RUN... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, May 26, 2:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL FARMINGTON 37.78N 90.43W
05/26/2010 E0.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
SPOTTER REPORTS MARBLE SIZE HAIL FELL FOR ABOUT 10
MINUTES IN FARMINGTON
&&
KANOFSKYLocal storm report, May 26, 2:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL FARMINGTON 37.78N 90.43W
05/26/2010 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
KANOFSKYSpecial weather statement, May 26, 3:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED MAY 26 2010 ILZ079-102-MOZ075-262030- MONROE IL-RANDOLPH IL-STE. GENEVIEVE MO- 309 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STE. GENEVIEVE... SOUTHERN MONROE AND WESTERN RANDOLPH COUNTIES UNTIL 330 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BLOOMSDALE...OR 11 MILES SOUTHWEST OF RED BUD...DRIFTING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STE. GENEVIEVE... BLOOMSDALE... KIDD... PRAIRIE DU ROCHER... MODOC... KELLOGG... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:57 AM CDT | Areal Flood Advisory | LSX | Greene | 6 hr |
| May 26, 2:49 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 5 hr |
| May 26, 4:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Madison, Saint Clair | 4 hr |
| May 26, 5:13 PM CDT | Areal Flood Advisory | LSX | Saint Clair | 4 hr |
| May 26, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 37 min |
| May 26, 5:51 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.